Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 129, NWS Dodge City, KS

June 23, 2025Finney County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 23, 2025, 6:41 PM CDT for Finney County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2025, 6:41 PM CDT (23:41 UTC)
Expired
Jun 23, 2025, 7:07 PM CDT
In force
26 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Finney County, KS

The radar

The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

943 
WUUS53 KDDC 232341
SVRDDC
KSC055-240030-
/O.NEW.KDDC.SV.W.0129.250623T2341Z-250624T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
641 PM CDT Mon Jun 23 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Western Finney County in southwestern Kansas...

* Until 730 PM CDT.

* At 641 PM CDT, a severe thunderstorm was located near Plymell,
  moving north at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Garden City around 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3775 10096 3826 10098 3826 10053 3800 10063
      3800 10066 3792 10066 3774 10073
TIME...MOT...LOC 2341Z 190DEG 22KT 3788 10082 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

UMSCHEID
1 follow-up statement
323 
WWUS53 KDDC 240007
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
707 PM CDT Mon Jun 23 2025

KSC055-240017-
/O.CAN.KDDC.SV.W.0129.000000T0000Z-250624T0030Z/
Finney KS-
707 PM CDT Mon Jun 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FINNEY COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

&&

LAT...LON 3775 10096 3826 10098 3826 10053 3800 10063
      3800 10066 3792 10066 3774 10073
TIME...MOT...LOC 0003Z 190DEG 22KT 3804 10079 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:30 PM CDT, 11 minutes earlier. Its key messages:

  • Thunderstorms possible late today and early tonight (50-70%). Some storms may be capable of producing heavy rainfall and isolated strong gusty winds. The heavy rainfall may result in minor water issues in some areas.
  • Another chance of thunderstorms (20-30%) will be possible late Tuesday, mainly across west central and north central Kansas. Gusty winds and locally heavy rainfall will be the main hazards from these storms.
  • For the remainder of the work week there will be a chance for thunderstorms almost each evening and overnight minimum temperatures in the 70s by mid week will drive heat risk into the elevated category (2 of 4) east of highway 283.
Area forecast discussion, Jun 23, 6:30 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
630 PM CDT Mon Jun 23 2025

.KEY MESSAGES...

- Thunderstorms possible late today and early tonight (50-70%).
  Some storms may be capable of producing heavy rainfall and
  isolated strong gusty winds. The heavy rainfall may result in
  minor water issues in some areas.

- Another chance of thunderstorms (20-30%) will be possible late
  Tuesday, mainly across west central and north central Kansas.
  Gusty winds and locally heavy rainfall will be the main
  hazards from these storms.

- For the remainder of the work week there will be a chance for
  thunderstorms almost each evening and overnight minimum
  temperatures in the 70s by mid week will drive heat risk into
  the elevated category (2 of 4) east of highway 283.

&&

.DISCUSSION...
Issued at 318 PM CDT Mon Jun 23 2025

Surface frontal/zone of near surface convergence and vorticity
will be somewhere close to an Elkhart - eastern Finney county -
Hays line by early afternoon through late afternoon as the
frontal boundary is not a fast moving one. Given the steep low
level lapse rates, moderately high LFCs/LCL in the initiation
environment, a brief period of landspout activity cannot be
ruled our before storms grow upscale to the east in a more rich
moisture environment enhancing the wind/hail threat. The ARW
which has been known to over-predict convection was far more
robust with coverage of multi-cell clusters later this afternoon
and evening than was the HRRR; which modeled compact single
cell strong to severe outflows through early evening hours
(through 7 pm) on the overnight runs. The HRRR also showed
higher terrain convection over NE NM and SE CO spreading into
the warm sector ahead of the surface front after 00z near
Elkhart - expanding eastward in a multicell cluster with hail
and wind potential through the balance of the later evening.
These models are appearing to converge a bit in solutions from
the immediate previous runs, favoring convection unzipping right
along the boundary and slowly moving east. Residual rain and
lighting might be ongoing though the overnight especially in the
post frontal zone or roughly the northwest one half of the area
(NW of a Meade to Larned line).

In addition to the severe risk, the excessive rain outlook is
in the slight category (2 of 4) for the risks of rapid onset
flooding. As mentioned in the WPC’s discussion, the possibility
of the slight risk are being underdone is based on the more
robust CAMS overnight but at this time is limited to the
counties east of highway 23. A robust 850-500 mb layer of
moisture advection overlays a PWAT field ranging from 1.4 to
about 1.8 inches from Garden City to the easternmost counties...
and even exceed one inch as far west as the Colorado state line.
Rainfall rates of 1 to 1.5 inches locally are modeled by the
HRRR, without any appreciable signal of storm cell training
which is a good thing given the above normal soil moisture on
the short and long term over much of the CWA.

The proximity of the surface cold frontal boundary and
potential for evening and overnight rains will play a part in
moderating the temperatures a for the early part of the week.
However this airmass gets heated back up with the return to
southerly and downsloping surface winds by Wednesday and onward
leading to increasing daytime highs as well as higher nighttime
lows in the 70s. The result is a slight increasing heat risk
into the elevated category (level 2 of 4).

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 630 PM CDT Mon Jun 23 2025

KDDC radar observations show scattered thunderstorms across
southwest KS, affecting mainly only DDC and LBL, with GCK and
HYS on the periphery of the convective activity. This activity
will gradually diminish over the next couple hours, allowing all
terminals to return to VFR. Outside of brief outflow winds that
will produce erratic and strong wind gusts, winds will weaken to
light and variable overnight before restrengthening tomorrow
morning into the 14-17 kt range with gusts of 24-27 kts.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Russell
AVIATION...Springer
Hazardous weather outlook, Jun 23, 3:11 AM CDT, 15 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
311 AM CDT Mon Jun 23 2025

KSZ030-031-043>046-061>066-074>081-084>090-240815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
311 AM CDT Mon Jun 23 2025 /211 AM MDT Mon Jun 23 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Thunderstorms will be likely late today and early tonight. The
main hazards from the strongest storms will be heavy rainfall,
wind gusts up to 60 mph and possibly isolated hail up to the size
of a quarter.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A slight chance for strong thunderstorms will be possible on
Tuesday, mainly across west central and north central Kansas.
Heavy rainfall and gusty winds will be the main hazards from these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed but rainfall reports are
encouraged.

In the hours before

Special weather statement, Jun 23, 5:23 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
523 PM CDT Mon Jun 23 2025

KSZ077-078-087-088-232315-
Gray KS-Meade KS-Clark KS-Ford KS-
523 PM CDT Mon Jun 23 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN FORD...NORTHERN
MEADE...SOUTHEASTERN GRAY AND NORTHWESTERN CLARK COUNTIES THROUGH 615
PM CDT...

At 523 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Meade to near Fowler.
Movement was north at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Meade, Fowler, and Missler around 530 PM CDT.

Other locations in the path of these storms include Ensign and The
Haggard Elev.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3761 10055 3772 9971 3719 10008 3726 10054
TIME...MOT...LOC 2223Z 191DEG 29KT 3725 10040 3737 10014

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

UMSCHEID
Special weather statement, Jun 23, 6:02 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Dodge City KS
602 PM CDT Mon Jun 23 2025

KSZ064-065-079-232345-
Hodgeman KS-Pawnee KS-Edwards KS-
602 PM CDT Mon Jun 23 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN HODGEMAN...WESTERN PAWNEE
AND NORTHWESTERN EDWARDS COUNTIES THROUGH 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Burdett to 7 miles north of Bellefont. Movement
was northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Burdett and Rozel around 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3792 9947 3792 10011 3807 9992 3823 9962
      3826 9959 3826 9958 3827 9958 3835 9952
      3835 9903 3831 9903
TIME...MOT...LOC 2302Z 230DEG 35KT 3820 9954 3798 9970

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

UMSCHEID
Special weather statement, Jun 23, 6:05 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Dodge City KS
605 PM CDT Mon Jun 23 2025

KSZ046-232345-
Rush KS-
605 PM CDT Mon Jun 23 2025

...STRONG THUNDERSTORMS WILL IMPACT RUSH COUNTY THROUGH 645 PM CDT...

At 605 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rush Center to Otis. Movement was
northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  La Crosse, Otis, Bison, Rush Center, and Timken around 610 PM CDT.
  Loretta around 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3835 9903 3835 9952 3869 9940 3870 9903
TIME...MOT...LOC 2305Z 209DEG 28KT 3841 9936 3854 9905

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

UMSCHEID
Local storm report, Jun 23, 6:25 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
625 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     Tstm Wnd Gst     3 ENE Dodge City        37.77N 99.97W
06/23/2025  M59 MPH          Ford               KS   ASOS

            ASOS station KDDC Dodge City Regional
            Airport.

&&

MR
Special weather statement, Jun 23, 6:28 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
628 PM CDT Mon Jun 23 2025

KSZ063-064-077-240015-
Gray KS-Finney KS-Hodgeman KS-
628 PM CDT Mon Jun 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN FINNEY...
NORTHWESTERN HODGEMAN AND NORTHERN GRAY COUNTIES THROUGH 715 PM
CDT...

At 627 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles southwest of
Kalvesta to 11 miles southwest of Jetmore. Movement was north at 30
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Kalvesta around 635 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3826 10060 3826 9958 3792 10009 3791 10022
      3790 10023 3784 10064
TIME...MOT...LOC 2327Z 178DEG 24KT 3798 10043 3800 10007

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

UMSCHEID
Local storm report, Jun 23, 6:38 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
638 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     Tstm Wnd Gst     3 ENE Dodge City        37.77N 99.97W
06/23/2025  M58 MPH          Ford               KS   ASOS

            ASOS station KDDC Dodge City Regional
            Airport.

&&

JRJ

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:30 PM CDTSpecial Weather StatementDDCHaskell, Hodgeman90 min
Jun 23, 3:58 PM CDTSpecial Weather StatementDDCKiowa, Pratt47 min
Jun 23, 4:07 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman53 min
Jun 23, 4:32 PM CDTSpecial Weather StatementDDCHaskell88 min
Jun 23, 4:51 PM CDTSevere Thunderstorm WarningDDCMeade54 min
Jun 23, 5:10 PM CDTSpecial Weather StatementDDCHodgeman, Pawnee50 min
Jun 23, 5:23 PM CDTSpecial Weather StatementDDCFord, Meade52 min
Jun 23, 5:27 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush37 min
Jun 23, 5:49 PM CDTSevere Thunderstorm WarningDDCFord56 min
Jun 23, 6:02 PM CDTSpecial Weather StatementDDCPawnee43 min
Jun 23, 6:05 PM CDTSpecial Weather StatementDDCRush40 min
Jun 23, 6:28 PM CDTSpecial Weather StatementDDCHodgeman47 min
Jun 23, 6:38 PM CDTAreal Flood AdvisoryDDCHodgeman, Pawnee3 hr
Jun 23, 6:48 PM CDTSpecial Weather StatementDDCHodgeman, Pawnee57 min
Jun 23, 6:49 PM CDTSpecial Weather StatementDDCMorton, Stevens56 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.